Colchicine toxicity in a suicidal attempt: attention to patients’ relatives’ psychological health

Manuscript type : Case Report | Article Date : 2015/04/18

  • Autors

    1. Sharifi Amirsina
    2. Ziaee Vahid
    3. Mahmoudi Ghafar-Ali
  • Abstract

    Colchicine is an old well-known drug commonly used in treatment of gout and familial mediterranean fever. Fatal colchicine intoxication has been reported in accidental or intentional accidents. Multiorgan failure or subsequent sepsis due to myelosuppression, are the main cause of death in these cases. The wide lethal dose of 7-90 mg has been reported in previous studies. We reported colchicine intoxication in 18 year-old-female who ingested 30 mg of her brother who was treated for FMF. Heart failure, renal failure and hepatic failure resulting in disseminated intravenous coagulopathy caused unresponsive cardiopulmonary arrest after 65 hours post ingestion. Precise control of number of tablets prescribed for patients especially drugs with narrow therapeutic index like colchicine should be considered. Great burden of chronic disease in families should draw attention to psychological health of patients’ family.
  • Description

  • Reference